U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

Will a vitamin d supplement be an effective treatment for lamictal induced deficiency?

2 doctor answers3 doctors weighed in
Dr. David Sneid
Endocrinology 42 years experience
Yes: Lamictal has a whole slew of potential side effects, but wasn't aware that vitamin d deficiency was one of them. No matter the cause, if you're vitamin d deficient an over the counter 2, 000 units of vitamin d3 daily is a very effective treatment with almost zero potential risk unless you have an elevated calcium level (which should be evaluated by your doc)/.
Dr. Bennett Machanic
Neurology 53 years experience
Lamictal does NOT cause vitamin D deficiency, and has NO interaction with this vitamin. If you have low blood level, take supplements, and recheck in 2-3 months. In spite of recent published levels by "experts", I fully disagree, and would aim for 50-70 ng/ml. serum levels.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 47-year-old member asked:
1 doctor answer1 doctor weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 24-year-old male asked:
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Jan 28, 2022

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.